MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. PRUITT F3 CAROTID SHUNT

LEMAITRE VASCULAR, INC. PRUITT F3 CAROTID SHUNT
Catalog Number 2012-10
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was discarded and not available for evaluation.However, the photos provided confirmed the report.The balloon of the device was observed to be ruptured.While the reported event was confirmed, the exact root cause of the reported issue could not be determined.No further investigation can be performed without return of the complaint device.Balloon rupture is an inherent risk of using this product.Due to the nature of the device and the procedures it is being used for, the reported issue is a known complication of using the device.It is possible that procedural factors/anatomical features such as calcification, or plaque caused/contributed to the reported issue.As stated in the ifu: do not inflate the internal carotid balloon to any greater volume than is necessary to obstruct blood flow for the internal carotid artery.Do not exceed the recommended maximum balloon liquid capacity.Exercise caution when encountering extremely diseased vessels.Arterial rupture or balloon failure due to sharp calcified plaque may occur.Avoid extended or excessive exposure to fluorescent light, heat, sunlight, or chemical fumes to reduce balloon degradation.Deflate the balloons prior to shunt removal.Avoid using excessive force to push or pull the shunt against resistance.The device history record (dhr) for the device was reviewed.The review found no issues during manufacturing or packaging that would cause or contribute to the reported event.The lot passed all qc testing and the lot was found to meet specification required for sale.
 
Event or Problem Description
It was reported that the pruitt f3 carotid shunt balloon ruptured in the middle of a carotid endarterectomy (cea) procedure.The doctors almost finished suturing the patch on the carotid artery when the incident happened.They proceeded with clamps and quickly finished the remaining sutures.After the shunt was removed, dr.(b)(6) did further inspection on the balloon; no parts or small pieces of the balloon came off the balloon.Device was pre-checked prior to use.No injury was reported to the patient.

Brand Name
PRUITT F3 CAROTID SHUNT
Common Device Name
CAROTID SHUNT
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
Manufacturer (Section G)
LEMAITRE VASCULAR, INC
63 second ave
burlington MA 01803
Manufacturer Contact
peter song
63 second ave
burlington, MA 01803
7814251683
MDR Report Key22739226
Report Number1220948-2025-00136
Device Sequence Number7188981
Product Code MJN
UDI-Device Identifier00840663101214
UDI-Public(01)00840663101214(11)220608(17)270528(10)XPF0061(91)2012-10
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K182916
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2012-10
Device Lot NumberXPF0061
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2025
Initial Report FDA Received Date08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown